Can progesterone cream cause heartburn?

by Jody
(Las Vegas, NV)

Hi Wray!
First of all, thank you for your awesome website! I've learned so much about progesterone cream, and hormones in general, now that I'm going through that period in life of weight gain and hot flashes!! I started on progesterone cream late last year, and after using 20 mg. twice a day to control hot flashes, the flashes are gone, and so is some extra weight! Progesterone cream really works to help balance hormones and get the weight off. So my question now is as of 5 months ago, I'm experiencing acid reflux, and never knew how painful it could be. I'm watching my diet, eating bland food and eating less in general. The reflux fortunately has improved and the pain is less, so I'm thankful for that. Today as I was checking out some articles online, I came across a few websites that state that progesterone pills can irritate the esophagus. Since the cream is absorbed through the skin, vs. orally, I would think that the cream wouldn't cause this problem. However, I thought it was important to write you and see what your thoughts are on this. It's still a hormone that's being absorbed through the skin, and so I'm wondering if it's possible that once the cream is absorbed into the bloodstream, could it still irritate the esophagus? I pretty much doubt that this is the case, but you seem to be very knowledgeable about progesterone, so whatever thoughts you have on this I would very much appreciate!
Thanks so much!!
Jody

Comments for Can progesterone cream cause heartburn?

Click here to add your own comments

Nov 04, 2013
Can progesterone cream cause heartburn?
by: Wray

Hi Jody Thanks for the kind words! I’m delighted the 40mg/day helped the Hot Flushes. I’ve generally found 10 times that is needed, some women need even more. Oestrogen can cause ware retention, in the sphincters too. If swollen with water, they cannot close tightly, which allows acid to enter the oesophagus, or in the case of the bladder sphincter, urine to leak. Try applying the cream to your entire oesophagus, particularly where it enters the stomach. Take care Wray

Nov 08, 2013
Response to Heartburn & progesterone
by: Jody

Hi Wray!
Thanks so much for your response! I've done lots of reading about heartburn and acid reflux, but never had I seen anything about how estrogen can cause water retention,including in the esophageal sphincter. Thanks so much for that information, as I doubt I would have found anything about this online. I'll try a higher dose of the progesterone cream and see if it helps.
Much thanks!!
Jody

Nov 23, 2013
apply the cream to your esophogus?!
by: Anonymous

How on earth is one supposed to "apply the cream to your esophagus"??! Maybe I'm forgetting my 3rd grade anatomy but isn't my esoph down inside my digestive system right above my stomach??

Nov 29, 2013
apply the cream to your esophogus?!
by: Wray

Hi there Obviously one cannot apply the cream directly to the oesophagus, luckily Jody seemed to understand. I have repeated ad nauseam throughout this site, that if progesterone is applied over the area with a problem, it’s more effective. Take care Wray

Aug 14, 2015
The perfect answers are here...
by: Anonymous

A person could spend the whole weekend searching the internet about progesterone, but all they need to do is come to this site.

When i first stated researching my problems, i spent days reading, then i came across this site, and all my questions were answered, and it is the first place i visit when my life starts crashing again.

Everytime i have a problem, i know i will always find the answer here, and everytime i have done what Wray has written, it works.

Yay.
Love you.

Thank you for this site. Xxx

Aug 22, 2015
The perfect answers are here...
by: Wray

Hi there Bless you!!!! Love you too, take care Wray xxx

Dec 31, 2016
Ongoing reflux issues
by: Anonymous

hello, I have been reading your comments on reflux, and I am still having terrible problems.

I followed where you say apply it to (reflux areas), but it seems the more i use, the worse my reflux gets.

If I stop the progesterone to ease the reflux, I slip backwards again with other symptoms, like extreme fatigue, headaches and sweats.

I had to have a "wrap" operation 2 yrs ago, as my hiatus herna became worse, and things started to improve, but as soon as I add the progesterone, all the reflux starts up again, even though I am on Losec as well.

I hate having to stop the progesterone as the fatigue and headaches become so bad, I can hardly cope.

I have tried having high doses of progesterone too, but alas, I am at a loss and getting no where fast.

Stop the progesterone and struggle, or stay on it and have chronic reflux?!?!?!

Do you have any ideas that would help me please.

Thank you.

Oct 15, 2018
melatonin
by: Anonymous

I have read in other forums that high dose melatonin can tighten the sphincter, and apparently the digestive system has a high need for that particular hormone. Do a search if you will, and you should find a clinical study that had success using melatonin for Gerd.

May 10, 2019
Biochemical progesterone
by: Priss

I have been taking biochemical since Feb. The estradiol and testosterone are in cream form but the progesterone is a capsule of 125 mg at bedtime.

I have developed excruciating reflux in my throat with a sensation of a lump in my throat. Could this be from the hormone replacement? I am postmenopausal and have a small hiatal hernia. Cannot drink anything carbonated, coffee or tea, consuming only water and have no appetite! I had a saliva test for imbalance.

Can I stop these hormones cold turkey without getting sicker?

May 12, 2019
It is true - hormones cause heartburn!
by: CW

I had been on birth control pills from the time I was 17 to 35. I suffered a ton of issues that I never knew were associated. I assumed they were just gut problems as I had been to numerous doctors and no one mentioned the pill. When I finally got off 4 years ago (for personal reasons) every symptom I had suffered thru my whole life ceased. IE: dibilotating heartburn, constant diarhea, yeast infections, allergies, itchy skin, repeated cold sore breakouts, the list goes on. Everything stopped immediately.

Recently I have started bioidentical Prog cream to treat a uterine polyp. And after not having heartburn for 4 years BOOM it's back with a vengance, so are the yeast infections. It's so weird because I thought something so natural would not cause same issues as synthetic. It just doesnt make sense :-/

May 13, 2019
Biochemical Progesterone
by: Joy

Hi Priss

We don't believe that any women needs to take extra estrogen and testosterone. Excess testosterone will be converted into estradiol by the enzyme aromatase, it's the body's safety mechanism, high testosterone is not a good thing. Neither of course is high estrogen as it adds to Estrogen Dominance symptoms. The body is trying to get into balance, difficult when it's being pumped full of testosterone and estrogen. Excess estrogen could be the cause of your reflux as Wray mentions above.

Any form of oral progesterone is not the best Delivery Method as 96% gets destroyed by the gut and liver. Please consider using a good organic progesterone cream such as Natpro.

It is never a good idea to go cold turkey. Coming off should be done slowly, but please give progesterone cream a try. Please read How to use Progesterone Cream. If used correctly it should help you.

Vitamin D3 also helps with thyroid issues. Vitamin D3 is very important, a deficiency reduces the benefits of progesterone. Nothing less than 5,000iu's per day is needed. Optimal range is between 70-100ng/ml. Magnesium and vitamin K2 with no soy are important co-factors needed when taking vitamin D3.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.


Search over 8,400 pages on this site...